Thunderstorm Wind, Goshen
- When
- June 26, 3:34 PM MST to 3:35 PM MST
- Where
- Goshen County, (Tor)torrington Airport
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.070, -104.150
Cloudy skies began to clear by early afternoon across the area. Meanwhile an upper level trough of low pressure was situated over western Wyoming, providing lift for thunderstorms to form across the eastern part of the state.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
Cloudy skies began to clear by early afternoon across the area. Meanwhile an upper level trough of low pressure was situated over western Wyoming, providing lift for thunderstorms to form across the eastern part of the state. As the ground warmed from the sunny skies, the environment became more unstable allowing thunderstorms to form by mid afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 26, 11:56 AM MST, 3 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1256 PM MDT SAT JUN 26 2010 .SHORT TERM...TONIGHT THROUGH MONDAY. TONIGHT...COLD FRONT WILL CONTINUE TO PROGRESS SOUTH ACROSS OUR COUNTIES...EXITING OUR SOUTHEAST COUNTIES THIS EVENING. ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR ALONG THE COLD FRONT THROUGH THE EVENING...MOST NUMEROUS ACROSS OUR NORTHEAST COUNTIES WHERE LOW LEVEL MOISTURE IS MOST PREVALENT AND WHERE THE INSTABILITY AXIS AND THETA-E RIDGE AXIS EXIST. A FEW STORMS ACROSS OUR NORTHEAST COUNTIES MAY BECOME SEVERE THROUGH EARLY EVENING DUE TO COMBINATION OF WIND SHEAR AND INSTABILITY. FOG NOW LOOKING LESS LIKELY LATE TONIGHT AS BOUNDARY LAYER NOT EXPECTED TO BE AS SATURATED AS EARLIER EXPECTED. SUNDAY...NORTHWEST FLOW ALOFT PREVAILS. DRIER AND MORE STABLE ATMOSPHERE WILL BE IN PLACE. MAY SEE ISOLATED AFTERNOON THUNDERSTORMS SOUTH OF A LARAMIE TO WHEATLAND TO SIDNEY LINE IN PROXIMITY TO THE LOW AND MID LEVEL THETA-E RIDGE AXISES AND INSTABILITY AXIS. SUNDAY NIGHT...FEW EVENING THUNDERSTORMS ACROSS THE SOUTH POSSIBLE... THEN DRY WITH LOSS OF DAYTIME HEATING. MONDAY...UPPER RIDGE AXIS BEGINS TO DOMINATE WITH 5880 METERS 500 MB HEIGHT CONTOUR ACROSS WYOMING AND COLORADO. WITH LIMITED LOW AND MID LEVEL MOISTURE AND WARM MID LEVEL TEMPERATURES...700 MB TEMPERATURES FROM 14 TO 16 CELSIUS...THUNDERSTORM CHANCES APPEAR QUITE MINIMAL. CORRESPONDING INCREASE IN MAXIMUM TEMPERATURES WILL 1000-500 MB THICKNESSES NEAR 5880 METERS. .LONG TERM...MONDAY NIGHT THROUGH SATURDAY... INITIALLY...A 590 DEKAMETER H5 RIDGE AXIS WILL BE LOCATED NR THE WY/CO BORDER. LARGE SCALE SUBSIDENCE AND WEAK MID/UPPER-LEVEL FLOW ASSOCIATED WITH THIS UPPER RIDGE WILL MAINTAIN GENERALLY DRY CONDITIONS EARLY ON IN THE PERIOD. IN FACT...KEPT THE FORECAST DRY FOR TUESDAY AND WEDNESDAY...OUTSIDE OF THE HIER TERRAIN. BY MID-WEEK AN OMEGA BLOCKING PATTERN WILL SET-UP...WITH UPPER TROFS LOCATED OVER BOTH COASTS AND AN UPPER RIDGE CENTERED ACROSS THE CENTRAL CONUS. AS THIS OCCURS...THE PATTERN WILL AMPLIFY AND BACK TO THE SOUTHWEST ACROSS THE INTERMOUNTAIN WEST. HEIGHTS AND MID-LEVEL TEMPERATURES WILL SLOWLY FALL ACROSS THE CWA...SO WOULD EXPECT A GRADUAL INCREASE IN AFTERNOON/EVENING CONVECTIVE COVERAGE FOR WED THROUGH THE END OF THE WEEK. WEDNESDAY WILL BE THE WARMEST DAY OF THE LONG TERM AS A H7 TEMPERATURES SOAR TO +16 TO +18C ACROSS THE WRN HALF OF THE CWA. OTHERWISE EXPECT HIGHS IN THE 80S...TO LOW/MID 90S. && .AVIATION...FOR 18Z TAFS... AN UPPER LEVEL DISTURBANCE AND ASSOCIATED SURFACE COLD FRONT WILL PRODUCE AFTERNOON/EVENING THUNDERSTORMS...MAINLY FOR KCYS AND THE WESTERN NEBRASKA PANHANDLE TERMINALS. CIGS/VSBYS MAY BE REDUCED TO MVFR IF A TERMINAL IS IMPACTED BY THIS SCATTERED ACTIVITY. GIVEN UNCERTAINTY IN DEVELOPMENT LOCATION...HAVE CONTINUED TO LEAN ON VICINITY IN THE TAFS. THUNDERSTORMS WILL DISSIPATE BY LATE EVENING...GIVING WAY TO VFR CONDITIONS THROUGH THE REMAINDER OF THE PERIOD. && .FIRE WEATHER...NO FIRE WEATHER CONCERNS THROUGH MONDAY. HUMIDITIES WILL CONTINUE TO DECREASE EACH DAY AS TEMPERATURES WARM EACH DAY AND LOW LEVEL MOISTURE CONTINUES TO DECREASE. && .HYDROLOGY... CONCERNS REMAIN ON THE LOWER NORTH PLATTE RIVER AT HENRY AND MITCHELL NEB. RELEASES FROM UPSTREAM RESERVOIRS WILL KEEP LEVELS ABOVE BANKFULL THROUGH EARLY NEXT WEEK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/FIRE WEATHER...RUBIN LONG TERM/AVIATION/HYDROLOGY...HAHN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1055 AM MDT SAT JUN 26 2010 NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119- 271015- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- 1055 AM MDT SAT JUN 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND THE HIGH PLAINS OF SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS NIOBRARA AND NORTHEAST CONVERSE COUNTIES OF SOUTHEAST WYOMING AND ACROSS SIOUX...DAWES...BOX BUTTE AND NORTHERN MORRILL COUNTIES OF WESTERN NEBRASKA. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING AS A COLD FRONT PUSHES SOUTH ACROSS THE REGION. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. STORM MOVEMENT WILL BE TO THE EAST AT 25 MPH. LOCALLY DENSE FOG IS POSSIBLE AFTER MIDNIGHT TONIGHT IN AREAS ALONG AND SOUTH OF THE NORTH PLATTE RIVER VALLEY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE AGAIN ON SUNDAY...BUT SEVERE THUNDERSTORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH THIS EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ104-105-109>115-271015- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- 1055 AM MDT SAT JUN 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING WEST OF INTERSTATE 25. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED HIGH-BASED THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS CARBON AND ALBANY COUNTIES. SEVERE WEATHER IS NOT EXPECTED...BUT SOME OF THESE THUNDERSTORMS MAY CONTAIN STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY...MAINLY IN THE MOUNTAINS OF CARBON AND ALBANY COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE RUBIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 222 PM MDT SAT JUN 26 2010 WYZ117>119-262115- CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-SOUTH LARAMIE RANGE FOOTHILLS WY- 222 PM MDT SAT JUN 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LARAMIE COUNTY UNTIL 315 PM MDT... AT 219 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTHEAST OF CHEYENNE...MOVING EAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... CARPENTER AROUND 300 PM MDT. RUBIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 316 PM MDT SAT JUN 26 2010 WYZ103>106-109>116-270015- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...BORDEAUX... RAWLINS...SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS... DIXON...SARATOGA...ENCAMPMENT...RIVERSIDE...CENTENNIAL...ALBANY... WOODS LANDING...LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE 316 PM MDT SAT JUN 26 2010 ...THUNDERSTORMS PRODUCING GUSTY WINDS THIS AFTERNOON... SCATTERED THUNDERSTORMS...SOME STRONG...WILL MOVE EAST AT 25 MPH ACROSS CARBON AND ALBANY COUNTIES THROUGH LATE AFTERNOON. THE STRONGER THUNDERSTORMS WILL PRODUCE BRIEF HEAVY RAIN...WIND GUSTS TO 55 MPH AND POSSIBLE SMALL HAIL. ALL THUNDERSTORMS PRODUCE LIGHTNING...WHICH CAN BE DEADLY. WHEN THUNDERSTORMS APPROACH YOUR LOCATION...MOVE INDOORS TO A PLACE OF SAFETY. WHEN THUNDER ROARS...GO INDOORS. RUBIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 326 PM MDT SAT JUN 26 2010 WYZ106>108-262200- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE COUNTY WY-GOSHEN COUNTY WY- 326 PM MDT SAT JUN 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PLATTE AND WESTERN GOSHEN COUNTIES UNTIL 400 PM MDT... AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES WEST OF GUERNSEY TO 5 MILES SOUTHEAST OF BORDEAUX...AND MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING. THESE STORMS WILL BE NEAR... GUERNSEY...HARTVILLE AND GRAYROCKS RESERVOIR AROUND 335 PM MDT. GLOMILL RESERVOIR...FORT LARAMIE NATIONAL HISTORIC SITE AND FORT LARAMIE AROUND 355 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. RUBIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 338 PM MDT SAT JUN 26 2010 WYZ101-103-262215- CONVERSE COUNTY LOWER ELEVATIONS WY-NORTH LARAMIE RANGE WY- 338 PM MDT SAT JUN 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CONVERSE COUNTY UNTIL 415 PM MDT... AT 333 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LAPRELE RESERVOIR...OR 12 MILES SOUTHWEST OF DOUGLAS...MOVING NORTHEAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... I-25 EXIT 146 AROUND 345 PM MDT. DOUGLAS AND I-25 EXIT 135 AROUND 355 PM MDT. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 126 AND 166. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. RUBIN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
400 PM MDT SAT JUN 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 13 E WHEATLAND 42.05N 104.71W
06/26/2010 E0.88 INCH PLATTE WY TRAINED SPOTTER
&&
SRUBINSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 410 PM MDT SAT JUN 26 2010 WYZ101-103-262245- CONVERSE COUNTY LOWER ELEVATIONS WY-NORTH LARAMIE RANGE WY- 410 PM MDT SAT JUN 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CONVERSE COUNTY UNTIL 445 PM MDT... AT 406 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF RED ROCK SPRING...OR 11 MILES NORTHWEST OF DOUGLAS...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... RED ROCK SPRING AROUND 425 PM MDT. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 132 AND 151. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. RUBIN
The Cheyenne radar (KCYS), 116 km away, was scanning. The volume nearest the first event began at 22:33 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2010Every state in 2010This day in weather historyWarnings in Wyoming, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 233819, 233820.